Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 30, 2012, 5:42 PM CDT for 4 counties in Kansas. It was in force for 48 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2012, 5:42 PM CDT (22:42 UTC)
- Expired
- Apr 30, 2012, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Clark County, KS, Comanche County, KS, Ford County, KS, Kiowa County, KS
The radar
The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:42 PM CDT | HAIL 1 | Ashland, KS | |
| Apr 30, 5:50 PM CDT | HAIL 0.88 | 9 Wsw Ashland, KS | |
| Apr 30, 5:53 PM CDT | HAIL 1 | 2 Nw Acres, KS | |
| Apr 30, 5:57 PM CDT | TORNADO | Bucklin, KS | THIS WAS A BRIEF TOUCHDOWN OF THE TORNADO. |
| Apr 30, 6:04 PM CDT | HAIL 1.75 | Bucklin, KS | REPORT RECEIVED VIA 800W RADIO. |
| Apr 30, 6:05 PM CDT | HAIL 1.75 | 9 S Sitka, KS | |
| Apr 30, 6:18 PM CDT | HAIL 1 | 8 S Ashland, KS | |
| Apr 30, 6:25 PM CDT | HAIL 3 | 13 Se Ashland, KS | |
| Apr 30, 6:32 PM CDT | TORNADO | 9 S Sitka, KS | THIS WAS ONLY A BRIEF TOUCHDOWN. |
| Apr 30, 6:37 PM CDT | FUNNEL CLOUD | 8 Ese Acres, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS53 KDDC 302242
SVRDDC
KSC025-033-057-097-302330-
/O.NEW.KDDC.SV.W.0051.120430T2242Z-120430T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
542 PM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN SOUTHWEST KANSAS...
NORTHWESTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN FORD COUNTY IN SOUTHWEST KANSAS...
SOUTHWESTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 630 PM CDT
* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO TWO
INCHES IN DIAMETER...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THIS STORM WAS LOCATED NEAR ACRES...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ACRES...
ASHLAND...
SITKA...
CLARK STATE LAKE...
LAKE COLDWATER...
KINGSDOWN...
BUCKLIN...
MAINLY RURAL AREAS OF CLARK...NORTHWESTERN COMANCHE...SOUTHEASTERN
FORD AND SOUTHWESTERN KIOWA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3711 10005 3764 9970 3742 9919 3699 9959
3699 9982
TIME...MOT...LOC 2242Z 213DEG 30KT 3715 9989
WIND...HAIL 70MPH 2.00IN
$$
GERARD1 follow-up statement
066
WWUS53 KDDC 302310
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT MON APR 30 2012
KSC025-033-057-097-302330-
/O.CON.KDDC.SV.W.0051.000000T0000Z-120430T2330Z/
KIOWA KS-CLARK KS-COMANCHE KS-FORD KS-
610 PM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FORD...NORTHWESTERN COMANCHE...EASTERN CLARK AND SOUTHWESTERN KIOWA
COUNTIES UNTIL 630 PM CDT...
AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SITKA...AND MOVING NORTHEAST AT 35 MPH.
AT 553 PM QUARTER SIZE HAIL WAS REPORTED 2 MILES NORTHWEST OF ACRES.
LOCATIONS IMPACTED INCLUDE...
SITKA...
PROTECTION...
LAKE COLDWATER...
MAINLY RURAL AREAS OF EASTERN CLARK...NORTHWESTERN COMANCHE...
SOUTHEASTERN FORD AND SOUTHWESTERN KIOWA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3718 9991 3760 9964 3742 9919 3699 9959
3699 9982
TIME...MOT...LOC 2309Z 220DEG 31KT 3716 9961
WIND...HAIL <50MPH 1.00IN
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:40 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 30, 3:40 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT MON APR 30 2012 ...UPDATED LONG TERM DISCUSSION... .SYNOPSIS... ISSUED AT 252 PM CDT MON APR 30 2012 WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL SHORTWAVE TROUGH TRANSITIONING EAST ACROSS THE FOUR CORNERS REGION INTO THE SOUTHERN ROCKIES. A NARROW +70KT UPPER LEVEL JET STRETCHES FROM SOUTHWEST KANSAS NORTHEAST INTO THE GREAT LAKES REGION. MEANWHILE, A STRONGER +110KT UPPER LEVEL JET CORE JUST OFF THE PACIFIC NORTHWEST COAST IS DIVING SOUTHEAST AND JUST NOSING INTO WESTERN OREGON. NEAR THE SURFACE, A WARM FRONT IS LIFTING SLOWLY NORTHEAST ACROSS SOUTHWEST KANSAS. A SIGNIFICANT AMOUNT OF LOW LEVEL MOISTURE STRETCHES ALONG AND SOUTH OF THE BOUNDARY WITH SURFACE DEWPOINTS IN THE UPPER 50S(F) AND LOWER 60S(F). && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 252 PM CDT MON APR 30 2012 SHORT RANGE MODELS INDICATE THE UPPER LEVEL SHORTWAVE EJECTING EASTWARD OUT OF THE SOUTHERN ROCKIES INTO THE WESTERN HIGH PLAINS AND THE SOUTH PLAINS OF NORTH TEXAS TONIGHT ALLOWING FOR ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS OVERNIGHT INTO EARLY TUESDAY. AS THE UPPER LEVEL SHORTWAVE PUSHES INTO THE REGION, IT WILL HELP LIFT THE SURFACE BOUNDARY FURTHER NORTHEASTWARD ACROSS WESTERN AND CENTRAL KANSAS PROVIDING INCREASED LOW LEVEL FORCING. HOWEVER, A DEVELOPING SURFACE LOW AND AN ASSOCIATED OSCILLATING DRYLINE WILL REMAIN GENERALLY ALONG AND IN THE VICINITY OF THE KANSAS AND COLORADO BORDER. MEANWHILE, THE NARROW UPPER LEVEL JET PARTIALLY RESPONSIBLE FOR THE ONGOING CONVECTION THROUGH THIS MORNING, WILL SHIFT SLIGHTLY EASTWARD WITH A SECONDARY JET CORE APPROACHING FROM THE DESERT SOUTHWEST. A LEFT FRONT QUADRANT REGION TO THE SECONDARY JET CORE IS PROJECTED TO SET UP GENERALLY FROM ACROSS SOUTH CENTRAL KANSAS DOWN INTO WESTERN OKLAHOMA. AS A RESULT, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND PORTIONS OF SOUTHWEST KANSAS AS THE UPPER LEVEL SHORTWAVE PUSHES INTO THE REGION...AND IN CONJUNCTION WITH DAYTIME HEATING AS LAPSE RATES INCREASE HELPING TO ERODE WHAT LITTLE CAP THERE IS. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH NAM AND GFS MODEL SOUNDINGS SHOWING SBCAPE VALUES IN EXCESS OF 1500 J/KG ALONG WITH THE AFOREMENTIONED STEEPENING LOW/MID LEVEL LAPSE RATES. THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE NEAR AND ALONG THE OKLAHOMA BORDER FROM SOUTHWEST KANSAS INTO SOUTH CENTRAL KANSAS. DEEP LAYER SHEAR PROFILES ARE NOT EXTREMELY FAVORABLE BUT ARE SUCH THAT A FEW TORNADOES COULD BE POSSIBLE WITH THE STRONGEST STORMS. AS FOR TEMPERATURES, A LIGHT SOUTH TO SOUTHEASTERLY UPSLOPE FLOW WILL ALLOW MOISTURE TO ADVECT INTO WESTERN KANSAS OVERNIGHT KEEPING SURFACE DEWPOINTS PRIMARILY IN THE LOW TO MID 50S(F) ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS. SO, LOOK FOR LOWS ONLY DOWN INTO THE 50S(F) WITH A FEW LOWER 60S(F) POSSIBLE IN CENTRAL KANSAS. FOR TUESDAY, SURFACE LOW PRESSURE WILL DEVELOP AND STRENGTHEN ACROSS SOUTHEASTERN COLORADO HELPING TO INFLUENCE A SOUTH TO SOUTHWESTERLY DOWNSLOPE FLOW ACROSS WESTERN KANSAS. THIS WILL ENHANCE WARM AIR ADVECTION INTO THE AREA WITH H85 TEMPERATURES RANGING FROM THE LOWER 20S(C) ACROSS CENTRAL KANSAS TO THE UPPER 20S(C) ALONG THE COLORADO BORDER. NAM AND GFS MODEL SOUNDINGS SHOW DRY LAPSE RATES DEVELOPING LATE IN THE DAY SO LOOK FOR HIGHS UP INTO THE MID TO UPPER 80S(F) ACROSS CENTRAL KANSAS TO THE LOWER TO MID 90S(F) IN SOUTHWEST KANSAS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 340 PM CDT MON APR 30 2012 THE LATEST RUNS OF THE MEDIUM RANGE MODELS SHOW THE UPPER LEVEL FLOW PATTERN OVER THE CONUS CONTINUING TO BE FAIRLY ZONAL THROUGH MUCH OF THIS WEEK. WEAK DISTURBANCES MOVING ALONG WITH THE UPPER LEVEL FLOW WILL CONTINUE TO TRACK FROM THE CENTRAL ROCKIES ACROSS THE NORTHERN AND CENTRAL PLAINS. BY LATE WEEK INTO THIS WEEKEND THE UPPER FLOW BECOME MORE AMPLIFIED AS AN UPPER TROUGH MOVES INTO THE WESTERN PLATEAU AND AN UPPER LEVEL RIDGE BUILDS OVER THE MISSISSIPPI VALLEY. AS THE UPPER FLOW TURNS MORE SOUTHWESTERLY BY MID WEEK. THE FRONTAL BOUNDARY THAT IS CURRENTLY OVER OKLAHOMA AND FAR SOUTHWEST KANSAS WILL HAVE LIFTED NORTHWARD TO NEAR THE NEBRASKA BORDER. A DRYLINE IS FORECAST TO EXTEND SOUTHWARD ACROSS WESTERN KANSAS ON TUESDAY AND AGAIN ON WEDNESDAY. THE MAIN FOCUS FOR THUNDERSTORMS WILL BE OVER NORTHERN KANSAS ALONG THE FRONT. THERE COULD BE A FEW THUNDERSTORMS FARTHER SOUTH ALONG THE DRYLINE TUESDAY AND WEDNESDAY BUT LOW LEVEL CONVERGENCE DOES NOT LOOK ALL THAT STRONG SO WILL LEAVE OUT ANY MENTION FOR NOW. THERE COULD STILL BE A SMALL CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT ALONG THE FRONT. WILL LEAVE SOME SMALL POPS IN THE NORTHERN CWA INTACT WEDNESDAY NIGHT. MOST OF THE THUNDERSTORMS SHOULD BE OVER NORTHERN KANSAS INTO NEBRASKA BUT IF ENOUGH STORMS DEVELOP THEY COULD DRIVE AN OUTFLOW BOUNDARY FARTHER SOUTH INTO WESTERN KANSAS WHICH COULD BE THE FOCUS FOR MORE THUNDERSTORMS. TO THE SOUTH OF THE FRONT...SOUTHWESTERLY WINDS WILL BRING WARMER AIR INTO SOUTHWEST KANSAS THROUGH THE MID TO LATTER PART OF THE WEEK. MODEL SOUNDINGS SHOW MIXING UP TO AROUND 600-650 MB LATER IN THE WEEK. THIS SHOULD HELP PUSH TEMPERATURES WELL UP THROUGH THE 80S AND INTO THE 90S LATER IN THE WEEK. BY AROUND DAY 7 AND BEYOND THE MODELS SHOW AN UPPER LEVEL LOW DEVELOPING OVER THE WESTERN CONUS AND SLOWLY MOVING TOWARD THE CENTRAL CONUS. THE MODELS VARY IN THIS IDEA WITH THE ECMWF BEING THE MOST OPTIMISTIC. THE GFS IS NOT AS AGGRESSIVE AND OPENS THIS LOW UP AS IT MOVES EAST. OBVIOUSLY A LOT OF UNCERTAINTY IN THE PRECIP FORECAST THAT FAR OUT. THE ALLBLEND SHOWS SOME PRETTY HIGH CHANCE POPS. FOR NOW WILL TRIM POPS BACK TO SLIGHT CHANCE FOR SOUTHWEST KANSAS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1215 PM CDT MON APR 30 2012 MVFR/IFR CIGS WILL LINGER IN THE VICINITY OF ALL TAF SITES EARLY THIS AFTERNOON BEFORE BEGINNING TO SCATTER OUT THROUGH THE LATE AFTERNOON HOURS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING IN THE VICINITY OF A FRONTAL BOUNDARY AS IT LIFTS SLOWLY NORTHEAST ACROSS KANSAS. THE BEST CHANCE FOR STORMS WILL BE IN THE VICINITY OF KHYS, KGCK, AND EASTWARD. LOW LEVEL STRATUS IS THEN EXPECTED TO DEVELOP LATER TONIGHT AS A SOUTHEASTERLY UPSLOPE FLOW COMBINES WITH INCREASING HIGH RELATIVE HUMIDITY LEVELS. THE STRATUS IS LIKELY TO DEVELOP ACROSS SOUTH CENTRAL KANSAS AND SPREAD NORTHWEST INTO PORTIONS OF WESTERN KANSAS WITH IFR CIGS DEVELOPING IN THE VICINITY OF ALL TAF SITES GENERALLY AFTER 03Z TONIGHT. IFR VSBYS WILL BE POSSIBLE AS WELL WITH PLENTY OF RESIDUAL MOISTURE PRESENT FROM RECENT RAINS. WINDS WILL BECOME OR REMAIN SOUTHERLY 5 TO 15KT THIS AFTERNOON THROUGH TONIGHT AS THE FRONTAL BOUNDARY LIFTS SLOWLY NORTHEAST ACROSS THE STATE. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 88 59 89 / 40 10 10 10 GCK 55 92 56 88 / 40 0 10 10 EHA 55 93 55 87 / 30 0 10 0 LBL 57 93 56 90 / 50 0 10 0 HYS 57 87 61 87 / 40 10 10 20 P28 62 85 65 88 / 60 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JJOHNSON SHORT TERM...JJOHNSON LONG TERM...GERARD AVIATION...JJOHNSON
Hazardous weather outlook, Apr 30, 2:25 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 225 PM CDT MON APR 30 2012 KSZ030-031-043>046-061>066-074>081-084>090-011000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 225 PM CDT MON APR 30 2012 /125 PM MDT MON APR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF A LINE FROM JOHNSON TO HAYS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL UP TO TENNIS BALL SIZE AND POSSIBLY LARGER ALONG WITH DAMAGING WINDS AND DEADLY LIGHTNING. A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS ALONG THE OKLAHOMA BORDER GENERALLY FROM AROUND HUGOTON TO COLDWATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS CENTRAL KANSAS. HOWEVER IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BE SEVERE. DANGEROUS CLOUD TO GROUND LIGHTNING IS STILL A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY SOUTH OF A LINE FROM JOHNSON TO HAYS THIS AFTERNOON, THEN ACROSS MUCH OF SOUTH CENTRAL KANSAS INTO THE EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
In the hours before
Local storm report, Apr 30, 4:55 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
455 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL INGALLS 37.83N 100.45W
04/30/2012 M1.50 INCH GRAY KS LAW ENFORCEMENT
0451 PM HAIL INGALLS 37.83N 100.45W
04/30/2012 M1.00 INCH GRAY KS TRAINED SPOTTER
&&
RBURGLocal storm report, Apr 30, 5:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
507 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL NE INGALLS 37.83N 100.45W
04/30/2012 E2.00 INCH GRAY KS TRAINED SPOTTER
&&
GERARDLocal storm report, Apr 30, 5:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
514 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FUNNEL CLOUD 1 N INGALLS 37.84N 100.45W
04/30/2012 GRAY KS TRAINED SPOTTER
&&
RBURGLocal storm report, Apr 30, 5:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
534 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 2 NNE CIMARRON 37.83N 100.33W
04/30/2012 E1.00 INCH GRAY KS TRAINED SPOTTER
0527 PM FUNNEL CLOUD 3 N HOWELL 37.83N 100.19W
04/30/2012 FORD KS TRAINED SPOTTER
&&
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:28 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 47 min |
| Apr 29, 8:11 PM CDT | Special Weather Statement | DDC | Clark | 49 min |
| Apr 29, 9:11 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa | 34 min |
| Apr 30, 12:20 AM CDT | Special Weather Statement | DDC | Barber | 40 min |
| Apr 30, 4:48 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 42 min |
| Apr 30, 5:12 PM CDT | Tornado Warning | DDC | Ford, Gray, Hodgeman | 21 min |
| Apr 30, 5:27 PM CDT | Tornado Warning | DDC | Ford, Gray, Hodgeman | 33 min |
| Apr 30, 5:31 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 59 min |
| Apr 30, 5:58 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa | 47 min |
| Apr 30, 6:05 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 40 min |
| Apr 30, 6:20 PM CDT | Tornado Warning | DDC | Edwards, Ford, Hodgeman | 25 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 46 min |
| Apr 30, 6:30 PM CDT | Tornado Warning | DDC | Kiowa | 30 min |
| Apr 30, 6:32 PM CDT | Tornado Warning | DDC | Clark, Comanche | 43 min |
| Apr 30, 6:39 PM CDT | Tornado Warning | DDC | Barber, Comanche, Kiowa, Pratt | 36 min |
| Apr 30, 6:43 PM CDT | Tornado Warning | DDC | Edwards, Ford, Hodgeman | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.